MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 20G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PG PRO 20G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 10cm powerglide pro midline catheter assembly.The sample was received with the catheter removed from the needle and the safety mechanism engaged.Blood residue was observed in the catheter.The needle shaft was bent.The catheter measured 6.5cm in length, with an irregular distal end.The guidewire was detached from the advancer.Following disassembly of the sample, inspection of the guidewire revealed it to be intact.Microscopic inspection of the catheter break site revealed an irregular sharply defined fracture surface.The fracture profile exhibited a sharp point on one side.Microscopic inspection of the guidewire advancer revealed wear marks consistent with guidewire contact.Inspection of the guidewire tip confirmed it to be intact.The wear marks on the guidewire advancer indicated that the guidewire was initially assembled onto the advancer and was subsequently dislodged, likely by advancement into tissue during attempted device placement.The catheter break features were consistent with damage caused by contact with the needle tip.Such damage can occur if the catheter is withdrawn onto the needle or if the needle is reinserted into the catheter following catheter advancement.The product ifu states ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ a lot history review (lhr) of recq1093 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the powerglide "malfunctioned".Requesting more information.(b)(6) 2019: picc nurse inserted picc into basilic vein right arm and did not insert correctly.The wire did not go all the way in before inserting the catheter.Catheter was advanced and a double click was heard and both the catheter and wire were dislodged and got stuck in the patient.Patient was admitted for flu, fever, and seizures.3cm of catheter and wire are retained in her.Radiology was requested to look into the inserted wire and catheter.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 10cm powerglide pro midline catheter assembly.The sample was received with the catheter removed from the needle and the safety mechanism engaged.Blood residue was observed in the catheter.The needle shaft was bent.The catheter measured 6.5cm in length, with an irregular distal end.The guidewire was detached from the advancer.Following disassembly of the sample, inspection of the guidewire revealed it to be intact.Microscopic inspection of the catheter break site revealed an irregular sharply defined fracture surface.The fracture profile exhibited a sharp point on one side.Microscopic inspection of the guidewire advancer revealed wear marks consistent with guidewire contact.Inspection of the guidewire tip confirmed it to be intact.The wear marks on the guidewire advancer indicated that the guidewire was initially assembled onto the advancer and was subsequently dislodged, likely by advancement into tissue during attempted device placement.The catheter break features were consistent with damage caused by contact with the needle tip.Such damage can occur if the catheter is withdrawn onto the needle or if the needle is reinserted into the catheter following catheter advancement.The product ifu states ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ a lot history review (lhr) of recq1093 showed no other similar product complaint(s) from this lot number.- attachment: [mw5084959 rga1332142.Pdf].
 
Event or Problem Description
It was reported that the powerglide "malfunctioned".Requesting more information.(b)(6)2019 : picc nurse inserted picc into basilic vein right arm and did not insert correctly.The wire did not go all the way in before inserting the catheter.Catheter was advanced and a double click was heard and both the catheter and wire were dislodged and got stuck in the patient.Patient was admitted for flu, fever, and seizures.3cm of catheter and wire are retained in her.Radiology was requested to look into the inserted wire and catheter.Addt'l information via medwatch (b)(6)2019 : on feb 28th, powerglide insertion attempted on right basilica vein in lower portion of the upper arm.Needle was inserted into vein without complication but upon guidewire insertion, a popping sound was heard with some resistance.Catheter able to be advanced around 2-3 cm, but then stopped.Midline could not be advanced any further.Midline was pulled out with ease.Upon inspection of catheter, about 3 cm of catheter and wire were missing.Primary nurse, intensivist, and pt's daughter were notified in person of occurrence.Bard rep was given the powerglide on the date of occurrence.On march 5th was the removal of the foreign body.The dissection to remove the catheter was extensive.The catheter was very small and thin and dissection was carried out in an area up around approx.4x4 cm.The catheter was found next to a vein and then catheter was removed.At this point bleeding noted from the vein and the vein was then clipped.Pt tolerated the procedure well and there were no complications.

Brand Name
DOT PG PRO 20G 10CM FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8444835
Report Number3006260740-2019-00632
Device Sequence Number345023
Product Code FOZ
UDI-Device Identifier00801741110580
UDI-Public(01)00801741110580
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
Report Date (Section F) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF120101
Device Lot NumberRECQ1093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/28/2019
Event Location Hospital
Date Report to Manufacturer05/30/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA03/14/2019